Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Why do my legs itch?

weavemanwweaveman Posts: 61
edited 06/11/2012 - 7:49 AM in Back Surgery and Neck Surgery
I had my fusion nov. 30, and things are way better than what I expected after the surgery. The aches and pains are helped alot by walking, and the ones that are left I'm sure are because I cant bend lift or twist, thus no stretching them parts.

But I am truly getting sick of the itching on my calves, ankles, and feet. I can't reach tem to scratch them, and a pointy stick doesn't cover enough area. My poor wife is constantly having to scratch them for me. It's almost like poison ivy in it's severity.

So my questions are, does anyone else itch like this, and what do they do about it? I am going to rub cortizone cream on it, but it definitely feels deeper than just the skin, and doubt it will help. Yes, it started after the surgery.
advertisement

Comments

  • Hiya :D Welcome to Spine Health >:D< I wish you well during your recovery. Have you seen the doctor about the itching? Sometimes after surgery it can be everything settling down, or it could be the medication that you take. A while back i had a reaction to my meds , it turned out that the doctor prescibed me sister drugs, and i had a reaction. Like you i could not stop itching, it felt as though somthing was crawling under my skin. He changed my meds and prescibed E45 itch relief, i can tell you it was a relief to get somthing for the itching. Hope this helps you keep me posted how you get on. :D



    Angie >:D< :H
  • Not sure if this will help or not...and someone might have better information...however...

    Are you still on pain pills? I know that when I take certain pain pills, I get itchy in certain areas like my arms and my head...

    Also where your issues where in your lower part of your back (mine where cervical)...did you have any nerve issues prior to your surgery? Any numbness in your legs, ankles and feet? If you did, it could be the nerves "coming back to life" as I call it. My arms did that after both surgeries for a few months. The doctor was able to put me on Neurontin which helped with some nerve pain and discomfort.

    Hope you feel better soon :)
  • Many people have itching reaction to pain medication. It doesn't mean your allergic but it is just a side effect. Try some benadryl to help. I noticed that I had lots of itching initially but it went away after a couple of weeks.
  • Hiya again, my daughter has just reminded me that tramadol made me itch after i had my operation (i forget as that time was a bit of a blur to me ). It was just a side afect i suffered. Hope this helps you



    Angie >:D<
  • Doctor pulled me off all original pain meds before surgery, and prescribed oxycontin, oxycodone, and valium. I have yet to take my oxycontin this afternoon, but when I do I will see if my feet start itching again. I never even thought about it being the meds.
  • doesnt seem to be the medicine. I forgot who said it, but the nerves waking up makes sense too. I had l4s1 fused because of weakness in legs. I will wait to see the doc again and bring it up. Thanks for the input!!!
  • Maybe withdrawl from meds or even "phantom" perception of itchiness like when amputees percieve they still have their limb.
    -----------------------------
    On the sunny and mild Central Coast of California

    L4-L5 endoscopic transforaminal microdiscectomy June, 2007
    L5-S1 endoscopic transforaminal microdiscectomy May, 2008
advertisement
Sign In or Register to comment.